This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
well, now 3 weeks and 1 day from switching from 187.5 mg of Effexor XR daily to Wellbutrin 150 mg twice a day (total of 300mg) Whew, the effects of going off Effexor were BRUTAL! to say the least. At this time I feel only dizzyness and lightheaded from what I would suppose is the wellbutrin. At this point I feel I have completely returned to the moods I was experiencing before I started taking the Effexor, they were just simple sadness, fatigue, maliase, more of less just a feeling of bla, bla, bla. The effexorXR was wonderful and I felt great!!!!! BUT gained 45 pounds on it in 8 months. Thus the change to wellbutrin (which I heard I should lose the weight from). My question is this: Have I simply not been on the Wellbutrin long enough to feel the effects of it? And I have not lost an ounce of weight that I have gained from the effexor. Can I expect to lose it when the effects of the wellbutrin takes effect? Maybe the doctor should raise my dosage?
It may take 4-6 weeks to feel the effects of the Wellbutrin.
The average dose of Wellbutrin is 300mg, but some patient need 150mg, three times a day.
It is unfortunate you gained 45 pounds in 8 months. Wellbutrin will not magically remove the 45 pounds. Wellbutrin does not induce weight loss, it simply doesn't cause weight gain. A proper diet and appropriate exercise are needed. Remember, it took 8 months to gain the weight, it will take time.
Thanks for you quick reply, since I have not been taken the effexor I have returned to my normal self ie. quick temper and instant rage, I hope the wellbutrin takes effect soon. And I knew that the wellbutrin was not magic, you think I am CRAZY? *s* just kidding. I will keep you all posted on whether or not I am able to lose this weight.
My boyfirend was taking Remeron 30 mg, Lithium 300 mg and Effexor 100 mg. The dr then gave him Wellbutrin 150 mg instead of the Effexor. While he is taking these medications he also drinks alcohol. Can anyone tell me if this treatment sounds normal and what will be the effect of drinking while taking these drugs? He suffers from bi-polar disorder. Thank you
Follow-up to Bo...
I was on Zoloft, 150mg, then 200mg for over a year. At the same time I started Wellbutrin, first 150mg, then 300mg. Before each dosage increase I started displaying most of the classic depressive symptoms, so I was miserable. After the peak dosage of both, I tapered off Wellbutrin, and began to feel a little more normal. With both, I felt as though I wasn't really "there", even through my son's wedding. That left me on 200mg of Zoloft, and for six months I was in a downward spiral. I couldn't leave the house, I had no interests, I couldn't do things I loved...reading and the computer, and basically insulated myself, wanting to have no contact with Family and Friends. I have just recently tapered off Zoloft while concurrently starting EffexorXR, now with the dosage at 150mg/day.
I am hoping for the best, I can't tell too much yet, but my Daliesque mind is is providing me with numerous vivid Dali-type dreams nightly, which often during the day leave me feeling strange. I also have many perspiration attacks, and get real flushed. Fortunately they don't last long.
I'd welcome any input on this medication and symptoms.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.